Chlorpromazine induced ocular myasthenia gravis

Nitya S, Deepa Kameswari P, Mangaiarkkarasi A, Jagadeesh A, Meher Ali R

Abstract


Drug induced bilateral ptosis is a very rare adverse drug reaction. Here we report a case of ten year old male child with chlorpromazine induced bilateral ptosis due to ocular myasthenia.


Keywords


Chlorpromazine, Adverse drug reaction, Bilateral ptosis

Full Text:

PDF

References


Meyer JM. Pharmacotherapy of psychoses. In: Brunton LL, Chabner AB, Knollmann CB, eds. Goodman & Gilman's The Pharmacological Basis of Therapeutics. 12th ed. New York, NY: McGraw-Hill; 2011:428-43.

McQuillen MP, Gross M, Johns RJ. Chlorpromazine-induced weakness in myasthenia gravis. Arch Neurol 1963;8:286-90.

Nigro G, Martino C, Rosso R. Chlorpromazine and Horner’s syndrome. German J Psychiatry 2005;9:33-5.

Indian Academy of Pediatrics (Vision 2007). Consensus Guidelines on Pediatric Acute Rheumatic fever & Rheumatic Heart Diseases Formulated at National Consultative Meeting On 20th May 2007. Available at: www.cardioiap.org/.

Finsterer J. Ptosis: causes, presentation, and management. Aesthetic Plast Surg 2003;27(3):193-204.

Katz LJ, Lesser RL, et al. Ocular myasthenia gravis after D-penicillamine administration. Br J Ophthalmol 1989;73:1015-8.

Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roberts EA, et al. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther 1989;30:239-45.